Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 34, NWS Denver/Boulder, CO

May 31, 2006Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 31, 2006, 7:38 PM MDT for Douglas County, Elbert County, Colorado. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2006, 7:38 PM MDT (01:38 UTC)
Expired
May 31, 2006, 8:45 PM MDT
In force
67 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:15 PM MDTHAIL 16 Ne Monument, COLATE REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 1:35 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 010139
SVRBOU
COC035-039-010245-
/O.NEW.KBOU.SV.W.0034.060601T0138Z-060601T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
738 PM MDT WED MAY 31 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO
  SOUTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO

* UNTIL 845 PM MDT

* AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF ELBERT...OR ABOUT 21 MILES
  NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. ANOTHER SEVERE 
  THUNDERSTORM WAS LOCATED NEAR ELIZABETH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIOWA...
  GREENLAND...ELIZABETH AND ELBERT.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3940 10443 3937 10468 3912 10486 3911 10449

$$

BARJENBRUCH
2 follow-up statements
000 
WWUS55 KBOU 010229
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
828 PM MDT WED MAY 31 2006

COC035-039-010245-
/O.CON.KBOU.SV.W.0034.000000T0000Z-060601T0245Z/
ELBERT CO-DOUGLAS CO-
828 PM MDT WED MAY 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHEASTERN DOUGLAS AND WEST CENTRAL ELBERT COUNTIES...

AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 5 MILES EAST OF GREENLAND...OR ABOUT 19 MILES 
NORTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIOWA...GREENLAND...ELIZABETH AND ELBERT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3940 10443 3937 10468 3912 10486 3911 10449

$$

BARJENBRUCH
000 
WWUS55 KBOU 010250
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
850 PM MDT WED MAY 31 2006

COC035-039-010300-
/O.EXP.KBOU.SV.W.0034.000000T0000Z-060601T0245Z/
ELBERT CO-DOUGLAS CO-
850 PM MDT WED MAY 31 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS AND WEST
CENTRAL ELBERT COUNTIES EXPIRED AT 845 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3940 10443 3937 10468 3912 10486 3911 10449

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:43 PM MDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 31, 2:43 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
243 PM MDT WED MAY 31 2006

.SHORT TERM DISCUSSION...FOR THE REST OF THIS AFTN AND EVENING...THE
TAIL END OF AN UPPER TROF AXIS ASSOCIATED WITH A SHORT WAVE MOVING
INTO WRN SOUTH DAKOTA...WILL MAKES ITS WAY THROUGH THE NERN PLAINS.
THE NAM/GFS BOTH THOSE UPWARD QG OMEGA AT ALL LEVELS THROUGH 06Z
BEFORE SUBSIDENCE DVLPS.  THE GFS IS SLOER THAN THE NAM.  IN ANY
EVENT...THE STORMS WILL BE AIDED BY SOME WEAK DYNAMICS AS WELL.  THE
INTERACTIVE SOUNDINGS YIELDED CAPES IN THE 1000-1500 J/KG WITH
SUFFICIENT SHEAR TO PRODUCE LARGE HAIL AND ISOLD TORNADOES.  SHOULD
SEE STORMS ALONG THE NRN BDR TRACK TO SOUTHEAST ONCE THE MID AND
UPPER LEVEL WINDS BECOME MORE NWLY.  PCPN OVER PARTS OF THE ERN
PLAINNS MAY HANG ON PAST MIDNIGHT...SO WILL KEEP SLGT CHC THERE
LATE.  FOR TUESDAY...UPPER RDG WILL BE OVER COLORADO WITH ENUF MSTR
TRAPPED UNDER THE RIDGE TO WARRANT SLGT CHC OF THUNDERSTORMS.  WILL
HEDGE THINGS MORE TOWARDS THE SRN HALF OF THE CWFA.  INTERACTIVE
SOUDING SHOW CAPES AROUND 1000 J/KG WITH ANOTHER DENVER CYCLONE
PRESENT.  COVERAGE OF STORMS HOWEVER WILL BE LOWER AND THIS ALREADY
REFLECTED IN THE GRIDS.  NO BIG CHANGES TO THE TEMPERATURE ATTM.

.LONG TERM DISCUSSION...THU NGT-SAT...AN UPR RDG WILL BUILD OVER
THE CNTRL RCKYS THRU PRD.  THE SUBSIDENCE WILL STABILIZE THE AIR
MASS.  HWVR WILL KEEP A SLGT CHC OF TSTMS IN MTNS AND PALMER DVD
TO S AND SW OF METRO DEN ON THU EVE DUE TO LINGERING INSTABILITY
OVR THE HIR TRRN.  WITH GUD WRMG ALF TEMPS WILL CONT TO INCREASE
EACH DAY WITH MAX TEMPS WRMG TO NR A RECORD AT DEN ON SAT.  WILL
GENLY GO A SMIDGEN WARMER THAN MOS TEMP GDNC VALUES.

IN EXTENDED PRD...SUN-WED...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS
THRU PRD.  AMS WILL BE GENLY WARM...DRY AND STBL...ALTHO DEEP LYR
MEAN CIRC INDICATES SUM EARLY MONSOONAL MSTR FM MEX WRAPPING ARND
UPR LO BY THE MIDDLE OF NEXT WK.  WILL TAKE A WAIT AND SEE APPRCH
TO THIS PSBL DVLPMNT AND NOT ADD ANY PCPN TO CURRENT FCST ATTM.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOPER/GARD...WFO BOULDER
Hazardous weather outlook, May 31, 10:40 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1040 AM MDT WED MAY 31 2006

COZ030>051-011200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1040 AM MDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THE FRONT RANGE AND ADJACENT PLAINS THIS AFTERNOON AND EARLY
EVENING.  SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL THE
MAIN THREAT.  ENOUGH SHEAR WILL BE PRESENT IN THE ATMOSPHERE FOR AN
ISOLATED TORNADO OR TWO AS WELL.

ABUNDANT MOISTURE MOVED INTO AREAS ALONG AND EAST OF THE FRONT RANGE
DURING THE NIGHT. LINGERING CLOUDINESS IN THE MORNING WILL DELAY
SOLAR HEATING SOMEWHAT IN THESE AREAS...HOWEVER THE MOUNTAINS WILL
SEE ENOUGH SUNSHINE DURING THE MORNING HOURS TO BEGIN GENERATING
THUNDERSTORMS BY THE NOON HOUR.  THESE STORMS WILL THEN DRIFT OFF TO
THE EAST THROUGHOUT THE AFTERNOON AND EVENING.

THE BEST POTENTIAL FOR SEVERE WEATHER WILL EXIST EAST AND SOUTH OF
THE DENVER METRO AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS MAINLY ALONG AND NEAR THE EASTERN SLOPES OF THE
MOUNTAINS ON THURSDAY AND FRIDAY.  A FEW OF THE STORMS MAY SPREAD
OVER THE PLAINS ON THURSDAY.

NO THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON.

COOPER/GARD...WFO BOULDER

In the hours before

Local storm report, May 31, 4:20 PM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
420 PM MDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             8 SE DEER TRAIL         39.53N 103.94W
05/31/2006  E1.25 INCH       ELBERT             CO   NWS EMPLOYEE

            HAIL 6 INCHES DEEP COVERING I-70. CORRECTED SIZE AND
            LOCATION.

0325 PM     HAIL             1 W AGATE               39.47N 103.97W
05/31/2006  E1.00 INCH       ELBERT             CO   STORM CHASER

            ON I-70.

0314 PM     HAIL             4 NW GROVER             40.90N 104.28W
05/31/2006  E1.00 INCH       WELD               CO   TRAINED SPOTTER

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   TRAINED SPOTTER

            EXTENSIVE CROP AND ROOF DAMAGE. WINDSHIELDS BROKEN. TREE
            LIMBS DOWN.

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   AMATEUR RADIO

            EXTENSIVE CROP AND ROOF DAMAGE. BROKEN WINDSHIELDS. TREE
            LIMBS DOWN.

&&

CLB
Local storm report, May 31, 4:45 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             GENOA                   39.28N 103.50W
05/31/2006  E1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0337 PM     HAIL             8 SE DEER TRAIL         39.53N 103.94W
05/31/2006  E1.25 INCH       ELBERT             CO   NWS EMPLOYEE

            HAIL 6 INCHES DEEP COVERING I-70. CORRECTED SIZE AND
            LOCATION.

0325 PM     HAIL             1 W AGATE               39.47N 103.97W
05/31/2006  E1.00 INCH       ELBERT             CO   STORM CHASER

            ON I-70.

0314 PM     HAIL             4 NW GROVER             40.90N 104.28W
05/31/2006  E1.00 INCH       WELD               CO   TRAINED SPOTTER

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   TRAINED SPOTTER

            EXTENSIVE CROP AND ROOF DAMAGE. WINDSHIELDS BROKEN. TREE
            LIMBS DOWN.

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   AMATEUR RADIO

            EXTENSIVE CROP AND ROOF DAMAGE. BROKEN WINDSHIELDS. TREE
            LIMBS DOWN.

&&

CLB
Local storm report, May 31, 4:51 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
451 PM MDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             GENOA                   39.28N 103.50W
05/31/2006  E1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0432 PM     HAIL             6 S NEW RAYMER          40.52N 103.83W
05/31/2006  E0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            THREE INCHES DEEP. VEGETATION DAMAGE.

0337 PM     HAIL             8 SE DEER TRAIL         39.53N 103.94W
05/31/2006  E1.25 INCH       ELBERT             CO   NWS EMPLOYEE

            HAIL 6 INCHES DEEP COVERING I-70. CORRECTED SIZE AND
            LOCATION.

0325 PM     HAIL             1 W AGATE               39.47N 103.97W
05/31/2006  E1.00 INCH       ELBERT             CO   STORM CHASER

            ON I-70.

0314 PM     HAIL             4 NW GROVER             40.90N 104.28W
05/31/2006  E1.00 INCH       WELD               CO   TRAINED SPOTTER

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   TRAINED SPOTTER

            EXTENSIVE CROP AND ROOF DAMAGE. WINDSHIELDS BROKEN. TREE
            LIMBS DOWN.

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   AMATEUR RADIO

            EXTENSIVE CROP AND ROOF DAMAGE. BROKEN WINDSHIELDS. TREE
            LIMBS DOWN.

&&

CLB
Local storm report, May 31, 5:34 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
534 PM MDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             N BRUSH                 40.26N 103.63W
05/31/2006  E0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            HAIL COVERING GROUND.

0442 PM     HAIL             GENOA                   39.28N 103.50W
05/31/2006  E1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0432 PM     HAIL             6 S NEW RAYMER          40.52N 103.83W
05/31/2006  E0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            THREE INCHES DEEP. VEGETATION DAMAGE.

0337 PM     HAIL             8 SE DEER TRAIL         39.53N 103.94W
05/31/2006  E1.25 INCH       ELBERT             CO   NWS EMPLOYEE

            HAIL 6 INCHES DEEP COVERING I-70. CORRECTED SIZE AND
            LOCATION.

0325 PM     HAIL             1 W AGATE               39.47N 103.97W
05/31/2006  E1.00 INCH       ELBERT             CO   STORM CHASER

            ON I-70.

0314 PM     HAIL             4 NW GROVER             40.90N 104.28W
05/31/2006  E1.00 INCH       WELD               CO   TRAINED SPOTTER

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   TRAINED SPOTTER

            EXTENSIVE CROP AND ROOF DAMAGE. WINDSHIELDS BROKEN. TREE
            LIMBS DOWN.

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   AMATEUR RADIO

            EXTENSIVE CROP AND ROOF DAMAGE. BROKEN WINDSHIELDS. TREE
            LIMBS DOWN.

&&

CLB
Local storm report, May 31, 6:43 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
643 PM MDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             N BRUSH                 40.26N 103.63W
05/31/2006  E0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            HAIL COVERING GROUND.

0442 PM     HAIL             GENOA                   39.28N 103.50W
05/31/2006  E1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0432 PM     HAIL             6 S NEW RAYMER          40.52N 103.83W
05/31/2006  E0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            THREE INCHES DEEP. VEGETATION DAMAGE.

0359 PM     TORNADO          6 NW BUCKINGHAM         40.68N 104.05W
05/31/2006                   WELD               CO   TRAINED SPOTTER

            SMALL AND SHORT LIVED.

0337 PM     HAIL             8 SE DEER TRAIL         39.53N 103.94W
05/31/2006  E1.25 INCH       ELBERT             CO   NWS EMPLOYEE

            HAIL 6 INCHES DEEP COVERING I-70. CORRECTED SIZE AND
            LOCATION.

0325 PM     HAIL             1 W AGATE               39.47N 103.97W
05/31/2006  E1.00 INCH       ELBERT             CO   STORM CHASER

            ON I-70.

0314 PM     HAIL             4 NW GROVER             40.90N 104.28W
05/31/2006  E1.00 INCH       WELD               CO   TRAINED SPOTTER

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   TRAINED SPOTTER

            EXTENSIVE CROP AND ROOF DAMAGE. WINDSHIELDS BROKEN. TREE
            LIMBS DOWN.

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   AMATEUR RADIO

            EXTENSIVE CROP AND ROOF DAMAGE. BROKEN WINDSHIELDS. TREE
            LIMBS DOWN. THIS REPORT IS A DUPLICATION OF A PREVIOUS
            REPORT FOR THIS LOCATION AND TIME.

&&

CLB
Local storm report, May 31, 6:49 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
649 PM MDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             3 E MEAD                40.23N 104.93W
05/31/2006  E1.50 INCH       WELD               CO   TRAINED SPOTTER

0519 PM     HAIL             N BRUSH                 40.26N 103.63W
05/31/2006  E0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            HAIL COVERING GROUND.

0442 PM     HAIL             GENOA                   39.28N 103.50W
05/31/2006  E1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0432 PM     HAIL             6 S NEW RAYMER          40.52N 103.83W
05/31/2006  E0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            THREE INCHES DEEP. VEGETATION DAMAGE.

0359 PM     TORNADO          6 NW BUCKINGHAM         40.68N 104.05W
05/31/2006                   WELD               CO   TRAINED SPOTTER

            SMALL AND SHORT LIVED.

0337 PM     HAIL             8 SE DEER TRAIL         39.53N 103.94W
05/31/2006  E1.25 INCH       ELBERT             CO   NWS EMPLOYEE

            HAIL 6 INCHES DEEP COVERING I-70. CORRECTED SIZE AND
            LOCATION.

0325 PM     HAIL             1 W AGATE               39.47N 103.97W
05/31/2006  E1.00 INCH       ELBERT             CO   STORM CHASER

            ON I-70.

0314 PM     HAIL             4 NW GROVER             40.90N 104.28W
05/31/2006  E1.00 INCH       WELD               CO   TRAINED SPOTTER

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   TRAINED SPOTTER

            EXTENSIVE CROP AND ROOF DAMAGE. WINDSHIELDS BROKEN. TREE
            LIMBS DOWN.

0305 PM     HAIL             15 E ROCKPORT           40.90N 104.51W
05/31/2006  E1.75 INCH       WELD               CO   AMATEUR RADIO

            EXTENSIVE CROP AND ROOF DAMAGE. BROKEN WINDSHIELDS. TREE
            LIMBS DOWN. THIS REPORT IS A DUPLICATION OF A PREVIOUS
            REPORT FOR THIS LOCATION AND TIME.

&&

CLB

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:29 PM MDTSevere Thunderstorm WarningBOUWeld46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.